MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG VERTEX® RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG VERTEX® RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Model Number 6958714
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 03/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G2: report reference number- (b)(4).H6 - neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider, regulatory body) regarding a patie nt implanted with screw having spinal therapy for cervical spondylotic myelopathy.It was reported that the patient underwent posterior cervical incision, decompression, bone grafting, fusion and internal fixation under general anesthesia, and screws were used during the operation on (b)(6) 2024.During the stay in the hospital, the wound was normal and the patient was discharged without removing the stitches. medication was not followed properly by patient and did not monitor blood sugar after discharge. on (b)(6) 2024, the patient was hospitalized again due to postoperative wound infection of the cervical spine. patient underwent debridement, perfusion and drainage for cervical spine postoperative infection and the patient was discharged after healing. event occurred due to patient's own reasons.Loosening of internal fixation was reported.There were no further complications reported regarding the event.Additional information received that post-operative infection occurred was not related due to reported screw.

Brand Name
VERTEX® RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key19738724
Report Number1030489-2024-00818
Device Sequence Number14356581
Product Code KWP
UDI-Device Identifier00613994355041
UDI-Public00613994355041
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6958714
Device Catalogue Number6958714
Device Lot NumberH5817971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Initial Report FDA Received Date07/15/2024
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale